Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 478, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 24, 2020, 8:13 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Dec 25, 2020, 5:00 AM EST. It was in force for 97 min.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2020, 8:13 PM EST (01:13 UTC)
- In effect from
- Dec 25, 2020, 5:00 AM EST
- Expired
- Dec 25, 2020, 6:37 AM EST
- In force
- 97 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.51 ft at Dec 25, 2020, 8:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
480
WGUS42 KFFC 250113
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
813 PM EST Thu Dec 24 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC117-121-251315-
/O.NEW.KFFC.FL.W.0478.201225T1000Z-201226T0200Z/
/APHG1.1.ER.201225T1000Z.201225T1200Z.201225T2000Z.NO/
813 PM EST Thu Dec 24 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Big Creek near Alpharetta.
* From late tonight to Friday evening.
* At 8:00 PM EST Thursday the stage was 6.2 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 7.1 feet Friday morning. It will then fall
below flood stage Friday afternoon.
* Impact...At 7.0 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$1 follow-up statement
165
WGUS82 KFFC 251137
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
637 AM EST Fri Dec 25 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
GAC117-121-251245-
/O.CAN.KFFC.FL.W.0478.000000T0000Z-201225T1137Z/
/APHG1.1.ER.201225T1000Z.201225T1200Z.201225T2000Z.NO/
637 AM EST Fri Dec 25 2020
...The Flood Warning for the Big Creek near Alpharetta has been
cancelled...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* At 6:30 AM EST Friday the stage was 6.5 feet and slowly rising.
* Flood stage is 7 feet.
* Forecast...The river is expected to rise to a crest of 6.7 feet
this evening before falling.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 6:54 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 24, 6:54 PM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 654 PM EST Thu Dec 24 2020 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 250 PM EST Thu Dec 24 2020/ SHORT TERM /Tonight through Friday Night/... A deep, dynamic upper-level trough is continuing its push across the Southeast today, keeping north and central Georgia within a region of upper-level divergence and strong ascent. The surface cold front and associated rain shield will continue pushing through central and eastern Georgia through the rest of the afternoon. Rain will exit the CWA by early evening, with cold air advection and continued ascent forced by the trough/DPVA in its wake. These dynamics coupled with lingering mid- and low-level moisture should generate a rain/snow mix across north Georgia starting mid- to late-afternoon, transitioning to all snow showers this evening. Snowfall accumulations are forecast to be 1.5 to 2 inches in the highest elevations of north Georgia (mainly above 2000 feet). Accumulations will generally be under 1 inch elsewhere, mainly along and north of a line from Rome to Jasper to Helen. The primary impact will be slippery road conditions as temperatures drop below freezing around sunset. Flurries remain a possibility as far south as central Georgia, though no accumulations will occur. Lows tonight/Christmas Day morning will be in the teens to lower 20s across north Georgia, and mid- to upper 20s across central Georgia. The WSW remains in effect until 1 AM Friday. Christmas Day will be dry as the upper-level trough pushes further east and dry northwest flow aloft settles in behind it. High temperatures tomorrow will only reach the upper 20s to mid-30s for much of north Georgia, and upper 30s to lower 40s for central Georgia. Martin LONG TERM /Saturday through Thursday/... Things are still expected to remain quiet through the extended forecast period. The forecast starts out cold and dry in the wake of the system moving through the state right now. Temperatures quickly moderate to near seasonal normals by Sunday/Monday and settle into near or slightly above normal through the remainder of the period as the upper- level pattern de- amplifies through the first half of the upcoming week. Deep upper trough/closed low digs into the center of the country by mid-week with increasing southwesterly flow aloft over the region for the latter half of the week. Still a good bit of divergence among the medium-range models concerning the timing/strength of the system late next week, but we should see precipitation chances returning by Wed or Thu of next week. 20/01 && .AVIATION... 00Z Update... Mainly VFR/MVFR cigs in place as precip has pushed out of nearly all the taf sites. Clearing is expected to continue through the evening hours with VFR cigs expected overnight at all sites. Some snow flurries may be possible overnight/early Friday across the metro taf sites. W winds are expected through the period with gusts continuing through the overnight hours. Winds should remain W on on Friday with sustained winds 10-14kts with gusts 20-25kts possible. //ATL Confidence...00Z Update... Low to medium confidence on flurries. Medium to high confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 25 36 22 47 / 50 0 0 0 Atlanta 24 34 22 45 / 30 0 0 0 Blairsville 18 26 15 44 / 40 10 0 0 Cartersville 22 34 19 46 / 20 5 0 0 Columbus 27 40 24 49 / 20 0 0 0 Gainesville 24 32 22 45 / 40 5 0 0 Macon 26 41 22 50 / 50 0 0 0 Rome 22 34 18 48 / 20 5 0 0 Peachtree City 23 36 20 47 / 20 0 0 0 Vidalia 30 41 26 47 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 AM EST Friday for the following zones: Fannin...Gilmer...Murray...Towns...Union. && SHORT TERM...Martin LONG TERM....01 AVIATION...Reaves
Hazardous weather outlook, Dec 24, 3:50 PM EST, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 350 PM EST Thu Dec 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 PM EST Thu Dec 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rain could change to a wintry mix but will then change to light snow across portions of north Georgia this afternoon and tonight with some light accumulations likely, especially in the mountains. On average a quarter to a half inch of accumulations are expected in north Georgia outside the higher elevations. In the mountains, some local amounts could increase to 1 to 2 inches within the highest elevation areas. Patchy black ice could also develop after the precipitation has ended, especially in sheltered areas and on bridges that could linger into the early morning. Plan on slippery road conditions and use caution if driving late tonight and early Christmas morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Very cold temperatures Friday will lead to areas of black ice on roadways across north, and potentially portions of central, Georgia. Wind chills will also be in the teens Friday and Saturday morning with areas in the NE Georgia mountains feeling wind chills in the single digits. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Dec 24, 2:58 PM EST, 5 hours 15 minutes before
Special Weather Statement National Weather Service Peachtree City GA 258 PM EST Thu Dec 24 2020 GAZ001>004-011>016-019-250800- Dade-Walker-Catoosa-Whitfield-Chattooga-Gordon-Pickens-Dawson- Lumpkin-White-Floyd- 258 PM EST Thu Dec 24 2020 ...Light Snow Accumulations and Black Ice Possible This Afternoon into Overnight... A storm system is moving across the area and will be east of the state by Midnight. On the backside of this system this afternoon into the evening hours, we could see a transition to a rain, sleet, and snow mix and then to all snow briefly before ending. Accumulations will be limited with a dusting to a half an inch in general, perhaps approaching an inch in the highest elevations of Dade and Walker counties. In addition to the light snow potential, cold air rushing in could allow for some black ice to develop even after the precipitation has ended. Winds will help dry things out but patches of black ice will be possible well into tonight, lingering into Christmas morning, so caution is advised on area roads. GAZ020>025-027-030>038-041>049-052>055-057-250800- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Heard-Coweta-Fayette-Clayton-Henry- 258 PM EST Thu Dec 24 2020 ...Snow Flurries and Black Ice Possible Late This Afternoon into Overnight... A storm system is moving across the area and will be east of the state by Midnight. On the backside of this system this evening, we could see some snow flurries across the area before ending tonight. With the precipitation moving out so quickly, no accumulations are anticipated with these snow flurries. In addition to the flurries, cold air rushing in could allow for some black ice to develop even after the precipitation has ended. Winds will help dry things out but patches of black ice will be possible tonight, lingering into Christmas morning, so caution is advised on area roads.
Local storm report, Dec 24, 5:15 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW BLUE RIDGE 34.86N 84.33W
12/24/2020 M1.0 INCH FANNIN GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 1 INCH OF SNOW ON THE GROUND
4 MILES SOUTH OF THE TENNESSE BORDER.
&&
EVENT NUMBER FFC2001347
BDLLocal storm report, Dec 24, 6:49 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM SNOW 2 W ELLIJAY 34.70N 84.51W
12/24/2020 M0.4 INCH GILMER GA SOCIAL MEDIA
THREE EIGHTS OF AN INCH OF SNOW ACCUMULATED US WEST OF
ELLIJAY OFF US 76
&&
EVENT NUMBER FFC2001348
THIEMNearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.